MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DRILL 6MM; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS

DEPUY ORTHOPAEDICS INC US DRILL 6MM; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Catalog Number 244726000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date, the patient underwent an initial surgery performed with the implants in question at other facility.It was confirmed that the cementless stem aml-plus was fixed with cement.On (b)(6) 2009, the second surgery was performed due to the dislocation of the cup.The cup, liner and head were replace with duralock, enduron polyliner, and aml head.On (b)(6) 2025, the third surgery was performed due to the breakage of the distal stem which fixed with the cement.In the third revision surgery, a centering cone 6mm drill was used to remove the cement plug remaining in the femoral bone marrow.The plug had cement attached around it, and it broke inside the femoral bone marrow before it could be reached.The broken drill was retrieved from inside the body.The surgery was completed successfully with no surgical delay.No further information is available.This report is related to (b)(4) which reports the second surgery due to the cup dislocation and (b)(4) which reports the third surgery due to the stem breakage.This pc reports the drill breakage occurred during the third surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: this pc is related to (b)(4) which reports the second surgery due to the cup dislocation and (b)(4) which reports the third surgery due to the stem breakage.This pc reports the drill breakage occurred during the third surgery.It was reported that on an unknown date, the patient underwent an initial surgery performed with the implants in question at other facility.It was confirmed that the cementless stem aml-plus was fixed with cement.On (b)(6) 2009, the second surgery was performed due to the dislocation of the cup.The cup, liner and head were replace with 124650000 (duralock), 12415000 (enduron polyliner), and 134567000 (aml head) reported on (b)(4).On (b)(6) 2025, the third surgery was performed due to the breakage of the distal stem which fixed with the cement reported on (b)(4).In the third revision surgery, a centering cone 6mm drill was used to remove the cement plug remaining in the femoral bone marrow.The plug had cement attached around it, and it broke inside the femoral bone marrow before it could be reached.The broken drill was retrieved from inside the body.The surgery was completed successfully with no surgical delay.No further information is available.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the drill 6mm was broken from the tip.Fragment was returned for evaluation.The breakage appears to be consistent with the effects of repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the drill 6mm would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
DRILL 6MM
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22395428
Report Number1818910-2025-11277
Device Sequence Number21129931
Product Code HTW
UDI-Device Identifier10603295124818
UDI-Public(01)10603295124818(10)NG68978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number244726000
Device Lot NumberNG68978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown